Linear random knots and their scaling behavior

Details

Serval ID
serval:BIB_BE4A184C7F2B
Type
Article: article from journal or magazin.
Collection
Publications
Institution
Title
Linear random knots and their scaling behavior
Journal
Macromolecules
Author(s)
Millet K., Dobay A., Stasiak A.
ISSN
0024-9297
Publication state
Published
Issued date
2005
Peer-reviewed
Oui
Volume
38
Number
2
Pages
601-606
Language
english
Notes
Publication type : Article
Abstract
We present here a nonbiased probabilistic method that allows us to consistently analyze knottedness of linear random walks with up to several hundred noncorrelated steps. The method consists of analyzing the spectrum of knots formed by multiple closures of the same open walk through random points on a sphere enclosing the walk. Knottedness of individual "frozen" configurations of linear chains is therefore defined by a characteristic spectrum of realizable knots. We show that in the great majority of cases this method clearly defines the dominant knot type of a walk, i.e., the strongest component of the spectrum. In such cases, direct end-to-end closure creates a knot that usually coincides with the knot type that dominates the random closure spectrum. Interestingly, in a very small proportion of linear random walks, the knot type is not clearly defined. Such walks can be considered as residing in a border zone of the configuration space of two or more knot types. We also characterize the scaling behavior of linear random knots.
Keywords
, SINGLE-STRANDED-DNA, SELF-AVOIDING WALKS, ELECTROPHORETIC MIGRATION, PROBABILITY, CATENANES, MOLECULES, POLYGONS, POLYMERS, PHYSICS, CHAINS
Web of science
Create date
10/03/2010 9:17
Last modification date
20/08/2019 15:32
Usage data